MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number NOT REPORTED
Medical Device Problem Codes Positioning Failure (1158); Migration (4003)
Health Effect - Clinical Codes Aneurysm (1708); Death (1802); Pulmonary Emphysema (1832)
Date of Event 06/15/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).To whom it may concern: on (b)(6) 2020, balt usa has been notified of an event regarding the use of a single optima coil.Details reported as follows: "after framing with the 2.5x2.5 optimax the physician detached the coil and opened a 1.5x2 optimax but felt like the first coil was moving the second he then switched to a 1.5x2 css optima and it still moved the frame.He lost catheter positioning and went to re-access the aneurysm when he placed the synchro back in the aneurysm the coil was dislodged, and he had to retrieve it with a stent retriever.The coil came out and he went back in with a comaneci and framed with a 2.5x5 optimax which set up well.He finished with 5 css optima coils.Two things were noted by the physician.First the 2.5cm length did not allow the coil to create a complete frame in all directions which may have allowed the coil to move when the wire hit it.Second, compared to the target xl soft the optimax super soft may not have the same body and structure.He suggested that it is too early to know for sure, but we may want to consider creating a 2,2.5,3, and 3.5mm soft optimax." an evaluation of the actual complaint sample could not be performed as the device was unavailable for return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history record did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f200500099 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.
 
Event or Problem Description
It was reported through an automated reporting system from active clinical study: "after framing with the 2.5x2.5 optimax the physician detached the coil and opened a 1.5x2 optimax but felt like the first coil was moving the second he then switched to a 1.5x2 css optima and it still moved the frame.He lost catheter positioning and went to re-access the aneurysm when he placed the synchro back in the aneurysm the coil was dislodged, and he had to retrieve it with a stent retriever.The coil came out and he went back in with a comaneci and framed with a 2.5x5 optimax which set up well.He finished with 5 css optima coils.Two things were noted by the physician.First the 2.5cm length did not allow the coil to create a complete frame in all directions which may have allowed the coil to move when the wire hit it.Second, compared to the target xl soft the optimax super soft may not have the same body and structure.He suggested that it is too early to know for sure, but we may want to consider creating a 2,2.5,3, and 3.5mm soft optimax.".
 
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).To whom it may concern: on july 6, 2020, balt usa has been notified of an event regarding the use of a single optima coil.Details reported as follows: it was reported through an automated reporting system from active clinical study: "a serious adverse event was added: site id: #105.Patient id: (b)(6).Year of birth: 1954.Adverse event form number: #3.Event description: patient deceased.Date of event onset: (b)(6) 2020.Seriousness: led to a death.Relationship to optima coils system: event status: death.Date of event resolution or death: (b)(6) 2020.Created by: (b)(6).Date of creation: 7/3/20 1:23 pm.Follow up provided (07/17/2020): 'the death occurred several months after the procedure with optima coils in another hospital not involved in the instant study that is why we have difficulties to collect the relationship to the study device.The hospital where the death occurred inform us that the report will be available after 10th of august ( due to holidays )and not before.The instant study site staff where the patient was enrolled ( french site in bordeaux) doesn't think that the event is linked to the optima but to be sure we need to wait for the death report (from the other hospital) sorry for that but we cannot do anything more for the moment.' a serious adverse event was updated: site id: #105.Patient id: (b)(6).Year of birth: 1954.Adverse event form number: #3.Event description: pulmonary disease.Date of event onset: (b)(6) 2020.Seriousness: led to a death.Relationship to optima coils system: not related.Relationship to procedure: not related.Relationship to a balt device: no.Action: medication.Event status: death.Date of event resolution or death: (b)(6) 2020 updated by: (b)(6)." an evaluation of the actual complaint sample could not be performed as the device was unavailable for return.Based on the provided information, root cause could not be definitively determined.Upon follow up with clinical site, it has been determined that the disease progression is not related to the optima coil system nor coiling procedure.The lot number was not provided therefore; a review of the lot history records could not be performed.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported through an automated reporting system from active clinical study: "a serious adverse event was added: site id: #105.Patient id: (b)(6).Year of birth: 1954.Adverse event form number: #3.Event description: patient deceased.Date of event onset: (b)(6) 2020.Seriousness: led to a death.Relationship to optima coils system: relationship to procedure: relationship to a balt device: if yes, specify device: if yes, specify relationship: other relationship: if yes, specify: action: event status: death.Date of event resolution or death: (b)(6) 2020.Created by: (b)(6).Date of creation: 7/3/20 1:23 pm.Follow up provided (07/17/2020): 'the death occurred several months after the procedure with optima coils in another hospital not involved in the instant study that is why we have difficulties to collect the relationship to the study device.The hospital where the death occurred inform us that the report will be available after 10th of august ( due to holidays )and not before.The instant study site staff where the patient was enrolled ( french site in bordeaux) doesn't think that the event is linked to the optima but to be sure we need to wait for the death report (from the other hospital) sorry for that but we cannot do anything more for the moment.' a serious adverse event was updated: site id: #105.Patient id:(b)(6).Year of birth: 1954.Adverse event form number: #3.Event description: pulmonary disease.Date of event onset: (b)(6) 2020.Seriousness: led to a death.Relationship to optima coils system: not related.Relationship to procedure: not related.Relationship to a balt device: no.If yes, specify device: if yes, specify relationship: other relationship: if yes, specify: action: medication.Event status: death.Date of event resolution or death: (b)(6) 2020.Updated by: (b)(6).".

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine, ca
MDR Report Key10431348
Report Number3014162263-2020-00016
Device Sequence Number14187819
Product Code HCG
UDI-Device Identifier00818053025013
UDI-Public00818053025013
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/15/2025
Device Model NumberNOT REPORTED
Device Catalogue NumberN/A
Device Lot NumberNOT REPORTED
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer07/06/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;